I'm not sure why your medical told you that but I wouldn't skip any doses of ribas if there is no medical reasons for it.Doing all your meds gives you better chances of attaining a SVR,their are plenty of studies out there to prove that.
So you got 11 more weeks to go,hang in there,you're doing great so far and responding great to treatment.
Glad you are feeling better.
Let me just recap your history.
You are in a study.
VL was 25 at week 2
You were UND at week 4
They lowered your Riba dose at week 8 or 9 due to low platelets.
You had to stop Incivek early at 11 weeks 2 days due to rash.
What Riba dose did you start with and how much did they lower it at week 8/9?
Are you still at the lowered Riba dose?
You are now at week 13 "at my last appointment with the study nurse/coordinator and the PA after being told I would stay on the peg and ribavirin for another 12 weeks they both said its okay to skip some doses of the ribavirin." "Anyone know why they would say it was fine to skip? "
I don't know why they are telling you to skip Ribavirin doses. You already had to reduce your Ribavirin dosage and you had to stop 5 days early on the Incivek. If it was me, I sure would not skip any Ribavirin doses. And I really do not understand why the treating team is telling you it is okay to skip some doses (wink,wink).
The chances for cure are better if a person follows the recommended protocol/regimen/guidelines. Why take the chance. Hang in there. 11 weeks will go fast. You are on the home stretch now.
I personally would not skip a dose until I was certain what the study person said.
Meanwhile, I am not quite sure I understand how your study is structured. In your other post you indicated that you could be randomized to continue rib and peg for another 12 weeks or discontinue all meds.
So I guess this means you treat the next 12 weeks on Peg and Riba (???) . Do you happen to know if there is a placebo in this study?
I started with 1000 mg of the rib and was reduced to 600 which I am still taking. Though I feel better with the incivek gone I was wondering if the exhaustion and general blahs will get better. There is no placebo in this study. It is all about duration. 12 weeks of treatment vs 24. I don't plan on skipping any doses. I might be here every night for some support! Thanks!
"Though I feel better with the incivek gone I was wondering if the exhaustion and general blahs will get better. "
I felt better after the Incivek was completed. I was not as tired and I was not so exhausted like I was on Incivek. Then, once I got the rash under control, I felt even better. I did 48 weeks of treatment. I never felt perfect while on treatment, but as time wore on, I was able to do more and I was able to accomplish more. I rested a lot, LOL. I don't mean in bed. But I would do something for a short time, then sit for a short time and rest. I had to do that because I was weak and had dizziness problems. Sometimes I thought I might pass out. However, in some ways, I actually felt better than before I started treatment, even though I was still on treatment. I had more motivation as the weeks wore on. Of course, the side effects would wax and wane so I never knew exactly how I would feel. from day to day.
However, I do have to say that not everyone feels fetter as time goes on. Some people seem to feel worse, like the drugs are accumulating. So for some the last few weeks are worse. However, I think for most people, getting off the Incivek is a huge relief and I think most people do feel better off the Incivek.
Wow I wonder both the nurse/coordinator and the PA said it was OK to miss some doses of Ribavirin (???). You have been UND since week 4 and are through what I consider the roughest part. I honestly would pursue that or clarify the circumstances that comment was made.
One other thing you might want to keep an eye on is how you are feeling since being short of breath, having a hard time catching your breath, getting exhausted really easy and being dizzy are all signs of Anemia. Mine kicked in one week after I finished the Incivek and dropped really low since I didn't have labs as often once the Incivek period was over.
While only time will tell I feel pretty certain saying the "general blahs" sounds very much like Incivek. The longer you are off Incivek the more you will feel a difference. It might take a while for your rash to totally clear up though.
Look, here is a recent post by someone who just finished the Incivek: